Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at May 10, 2007, 1:57 PM MDT for Beaverhead County, Madison County, Montana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 1:57 PM MDT (19:57 UTC)
- Expired
- May 10, 2007, 2:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
Counties Beaverhead County, MT, Madison County, MT
The radar
The Pocatello radar (KSFX), 204 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.0 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 101957 SVRTFX MTC001-057-102045- /O.NEW.KTFX.SV.W.0004.070510T1957Z-070510T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 157 PM MDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BEAVERHEAD COUNTY IN SOUTHWEST MONTANA... CENTRAL MADISON COUNTY IN SOUTHWEST MONTANA... * UNTIL 245 PM MDT * AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF LIMA...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF CENTRAL BEAVERHEAD AND CENTRAL MADISON COUNTIES. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4477 11269 4463 11252 4512 11169 4530 11192 $$
2 follow-up statements
000 WWUS55 KTFX 102027 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 227 PM MDT THU MAY 10 2007 MTC001-057-102045- /O.CON.KTFX.SV.W.0004.000000T0000Z-070510T2045Z/ BEAVERHEAD MT-MADISON MT- 227 PM MDT THU MAY 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR CENTRAL MADISON AND CENTRAL BEAVERHEAD COUNTIES... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER SOUTH CENTRAL MADISON COUNTY...OR ABOUT 29 MILES SOUTH OF VIRGINIA CITY... MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4477 11269 4463 11252 4512 11169 4530 11192 $$
000 WWUS55 KTFX 102043 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 243 PM MDT THU MAY 10 2007 MTC001-057-102053- /O.EXP.KTFX.SV.W.0004.000000T0000Z-070510T2045Z/ BEAVERHEAD MT-MADISON MT- 243 PM MDT THU MAY 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON AND CENTRAL BEAVERHEAD COUNTIES EXPIRES AT 245 PM MDT... THE THUNDERSTORM HAS WEAKENED. LAT...LON 4477 11269 4463 11252 4512 11169 4530 11192 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:40 AM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 10, 11:40 AM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1140 AM MDT THU MAY 10 2007 .UPDATE... DUE TO CLOUDS AND RAIN ACROSS NORTH CENTRAL MONTANA TEMPERATURES ARE SLOW WARM UP THIS MORNING. WILL UPDATE AGAIN TO LOWER HIGH TEMPERATURES ACROSS THE NORTH. MEIER && .AVIATION... UPDATED 1740Z. A WEATHER DISTURBANCE WILL BE MOVING THROUGH THE AREA THE REST OF THIS AFTERNOON AND THROUGH THIS EVENING. AHEAD OF IT THERE WILL SHOWERS AND THUNDERSTORMS. IT LOOKS LIKE THE AREA FROM KCTB TO KHVR WILL BE TOO STABLE FOR MUCH THREAT OF THUNDER. NEAR AND SOUTH OF A LINE FROM KGTF TO KLWT EXPECT THE THREAT OF SOME STRONG THUNDERSTORMS WITH A RISK OF WIND GUSTS TO 50 KNOTS AND HAIL. SOME OF THESE STORMS WILL ALSO HAVE MVFR OR EVEN IFR CONDITIONS IN HEAVY RIAN. SHOWERS AND THUNDERSTORMS WILL END IN THE WEST EARLY THIS EVENING AND BY MIDNIGHT IN THE EAST. EXPECT CLEAR OR NEARLY CLEAR SKIES LATE TONIGHT INTO EARLY FRIDAY MORNING. ALTHOUGH NOT INDICATED IN THE TAFS THERE IS A SMALL THREAT OF FOG OR LOW CLOUDS AT KHVR AND AT KLWT LATE TONIGHT AND EARLY FRIDAY MORNING. JMB && .PREV DISCUSSION... (ISSUED 400 AM MDT THU MAY 10 2007) DISCUSSION... A RATHER ACTIVE...EARLY SUMMER LIKE WEATHER PATTERN SETTING UP OVER THE REGION FOR THE NEXT FEW DAYS. TODAY...A WEAK WARM FRONT IS PUSHING NORTH THROUGH THE REGION THIS MORNING. THIS FRONT WAS LOCATED ALONG A LINE FROM JUST NORTH OF DILLON TO LEWISTOWN. SHOWERS AND ISOLATED THUNDERSTORMS WERE DEVELOPING ALONG THIS FRONT. THESE SHOWERS WILL GRADUALLY PUSH NORTHWARD THROUGH NORTH CENTRAL MONTANA THIS MORNING. ANY PRECIP WITH THIS ACTIVITY THIS MORNING WILL BE LIGHT THOUGH. FOR THIS AFTERNOON...A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE INTO SOUTHWEST MONTANA...AS AN AREA OF SURFACE LOW PRESSURE MOVES EAST ACROSS THE SOUTHERN PORTIONS OF MONTANA. THUNDERSTORMS WILL REDEVELOP EARLY THIS AFTERNOON OVER SOUTHWEST MONTANA...THEN MOVE NORTHEAST TOWARDS THE GREAT FALLS AND LEWISTOWN AREAS. THIS AREA OF THUNDERSTORMS WILL BECOME MORE WIDESPREAD OVER CENTRAL/SOUTHWEST MONTANA BY EVENING. A FEW STORMS WILL BE SEVERE...WITH DAMAGING WINDS/HAIL. SEE HWO FOR MORE DETAILS. TEMPERATURES WILL BE SLIGHTLY COOLER TODAY WITH CLOUDS/PRECIP...BUT STILL ABOVE NORMAL. FOR TONIGHT...EXPECT SHOWERS AND THUNDERSTORMS DURING THE EVENING HOURS...BUT MOST OF THIS ACTIVITY WILL DIMINISH BY MIDNIGHT AS THE SURFACE AREA OF LOW PRESSURE PULLS TO THE EAST. FOR FRIDAY/FRIDAY NIGHT...EXPECT A BIT WARMER TEMPERATURES TO MOVE BACK INTO THE REGION...AS WEAK UPPER LEVEL RIDGING TAKES PLACE ALOFT. A WEAK UPPER LEVEL DISTURBANCE WILL DEVELOP OVER SOUTHWEST MONTANA DURING THE AFTERNOON HOURS...PRODUCING A FEW ISOLATED THUNDERSTORMS OVER SOUTHWEST MONTANA...AND THE WESTERN PORTIONS OF NORTH CENTRAL MONTANA. AT THIS TIME...MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. FOR SATURDAY...A MOIST SOUTHWEST FLOW WILL DEVELOP ALOFT...AS EVEN WARMER AIR CONTINUES TO PUSH NORTHWARD INTO THE REGION. AFTERNOON HIGHS ON SATURDAY WILL RANGE BETWEEN 15 AND 20 DEGREES ABOVE NORMAL. ADDITIONALLY...ANOTHER ROUND OF SHOWERS/THUNDERSTORMS ARE EXPECTED OVER THE REGION...SOME THUNDERSTORMS WILL BE SEVERE...AS THE AIRMASS BECOMES QUITE UNSTABLE DURING THE AFTERNOON HOURS. BRUSDA SATURDAY NIGHT THROUGH THURSDAY...THE UPPER LEVEL RIDGE OVER THE DESERT SOUTHWEST IS PROGGED TO BREAK DOWN EARLY NEXT WEEK. SHORTWAVE ENERGY WILL MOVE THROUGH THE REGION SATURDAY NIGHT FOR A CHANCE OF SHOWERS AND THUNDERSTORMS...POSSIBLY SEVERE WITH LOCALLY HEAVY RAINS. TEMPERATURES THAT ARE NEAR SEASONAL NORMS ALONG WITH CONTINUED UNSETTLED CONDITIONS WILL PREVAIL SUNDAY AS THE FLOW ALOFT TRANSITIONS TO A MORE WESTERLY FLOW BEHIND THE SHORTWAVE. MODELS ARE IN DISAGREEMENT FOR MUCH OF EARLY AND MID WEEK WITH VARIOUS DISTURBANCES TRANSITIONING THROUGH THE REGION AT TIMES SO HAVE CONTINUED A BROAD-BRUSHED SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS WITH TEMPERATURES SLOWLY REBOUNDING ABOVE SEASONAL NORMALS. BY NEXT THURSDAY IT APPEARS THAN AN UPPER LEVEL RIDGE COULD BEGIN TO BUILD OVER THE NORTHERN ROCKY MOUNTAINS. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 62 44 79 50 / 40 30 10 10 CTB 62 42 73 48 / 30 20 10 10 HLN 69 47 82 51 / 50 30 20 10 BZN 76 46 81 50 / 40 30 20 20 WEY 66 28 74 30 / 30 20 30 30 DLN 73 44 77 46 / 30 20 20 10 HVR 61 46 81 49 / 50 40 10 10 LWT 67 46 78 48 / 40 60 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MEIER LONG TERM...MPJ AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, May 10, 9:00 AM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 900 AM MDT THU MAY 10 2007 MTZ008-012-014-015-050>055-111500- BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 900 AM MDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT AS THE AIRMASS BECOMES UNSTABLE THIS AFTERNOON...THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MONTANA. THESE STORMS WILL MOVE NORTHEAST INTO CENTRAL MONTANA LATE THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS AND LARGE HAIL. THE BEST TIME FRAME FOR THE SEVERE THUNDERSTORMS WILL BE FROM 3 PM THIS AFTERNOON...UNTIL 9 PM THIS EVENING. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST INFORMATION...FORECASTS...AND ANY POSSIBLE WATCHES OR WARNINGS THAT COULD BE ISSUED LATER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN EARLY SUMMER LIKE WEATHER PATTERN WILL RESIDE OVER THE REGION THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY. SOME OF THESE STORMS COULD BE SEVERE. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009>011-013-044>049-111500- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON- 900 AM MDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN EARLY SUMMER LIKE WEATHER PATTERN WILL RESIDE OVER THE REGION THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY. SOME OF THESE STORMS COULD BE SEVERE. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 10, 1:28 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
128 PM MDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 12 W WHITEHALL 45.87N 112.35W
05/10/2007 M0.75 INCH JEFFERSON MT PUBLIC
HAM OPTR RPD PENNY SIZED HAIL. LITTLE RAIN/WIND. CLOUD TO
GROUND LIGHTNING
0125 PM HAIL 12 W WHITEHALL 45.87N 112.35W
05/10/2007 M1.00 INCH JEFFERSON MT PUBLIC
QUARTER SIZED HAIL WITH FREQUENT LIGHTNING. RPTD BY HAM
RADIO OPTR
&&
WILLIAMSON DCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:10 PM MDT | Severe Thunderstorm Warning | TFX | Jefferson, Madison | 50 min |
| May 10, 2:24 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin, Madison | 51 min |
| May 10, 3:49 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Lewis and Clark | 56 min |
| May 10, 4:19 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 41 min |
| May 10, 4:45 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau | 60 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.